Alert archive / Oklahoma / Special Weather Statements in 2022
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 9, 2022, 5:21 PM CDT for Ellis County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 9, 2022, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Hail
- 0.25 in
- Wind
- 55
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 170 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
969
WWUS84 KOUN 092221
SPSOUN
Special Weather Statement
National Weather Service Norman OK
521 PM CDT Tue Aug 9 2022
OKZ009-092245-
Ellis OK-
521 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Ellis
County through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Arnett. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shattuck and Arnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3629 10000 3630 9975 3600 9975 3606 10000
TIME...MOT...LOC 2221Z 268DEG 1KT 3614 9989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:22 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 9, 2:22 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Norman OK 222 PM CDT Tue Aug 9 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 205 PM CDT Tue Aug 9 2022 Showers and thunderstorms have developed this afternoon along a stationary and outflow boundary across western OK near a mesolow. As clusters and additional outflow emerges, additional moist convection should start to spread eastward along within modest instability axis. PWATs into the 90-95th percentile will support efficient rain production and perhaps some localized flooding. This precip loading combined with inverted V profiles/DCAPE along I-40 may also support damaging wet microbursts similar to yesterday. Later this evening and overnight the trend in coverage should shift a bit southward as drier mid level air enters OK and the surface low drifts southwestward. Low chances will persist into tomorrow morning along and south of the Red River as a result. The pattern will be similar by tomorrow afternoon/evening but shifted further south. Most of our zones should remain dry but the TX counties will have a good chance of receiving more. The slightly cooler trend will remain present tomorrow afternoon with easterly to northeasterly surface flow over OK. && .LONG TERM... (Wednesday night through next Monday) Issued at 205 PM CDT Tue Aug 9 2022 Near seasonal temperatures and dry weather will characterize the late work week period...with a warming trend expected through the weekend. Ensemble/cluster analyses show remarkable agreement in the synoptic scale throughout the long term period. In fact, 100% of solutions fit into a single cluster featuring an approximate 594-595 dam midlevel high over the central CONUS. Thus targets of opportunity to deviate from NBM will not exist, as the range/distribution of potential daytime highs (for example) is low Friday-Saturday. The pattern does support relatively backed easterly to southerly low level winds over Oklahoma and western north Texas on the periphery of an expansive eastern CONUS surface high through at least Saturday. The slight upslope surface component and northward displacement of the upper air high and associated weak northeasterly flow aloft will keep temperatures from getting too hot until the ridge shifts a little southeast late in the weekend. Rain chances look to decrease (from current) and remain generally south of the Red River (south of the upper air high). With lee troughing expected to begin to deepen on the high plains to our west by Sunday...we will be at risk for another possible heat wave episode with temperatures again reaching 100 to 105 deg F by the start of the next work week/Monday. While beyond the current forecast period, cluster analyses do start to signal changes in the large scale pattern by day 8-10...with at least 33% of solutions showing evidence of pronounced shortwave troughs propagating through northwest flow as the ridge amplifies well to our west. This gives at least modest hope for a break in the dry/heat prone pattern that again becomes established early next week. && .AVIATION... (18Z TAFS) Issued at 1248 PM CDT Tue Aug 9 2022 A high coverage of scattered showers and storms is expected this afternoon/evening across the western half of Oklahoma and adjacent portions of north west Texas. While VFR conditions are expected through most of the period, brief reductions to MVFR vis (along with wind gusts to 30-40 knots) are possible should a storm impact a terminal. At present, KOKC/KOUN/KCSM appear to have the highest chance for this outcome. Safe travels! && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 95 69 93 / 60 10 0 10 Hobart OK 72 97 70 97 / 50 20 10 10 Wichita Falls TX 74 96 73 97 / 30 30 10 10 Gage OK 69 94 66 94 / 40 10 0 0 Ponca City OK 70 94 66 94 / 20 0 0 0 Durant OK 73 96 71 95 / 40 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....20 AVIATION...34
Hazardous weather outlook, Aug 9, 12:14 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1214 PM CDT Tue Aug 9 2022 OKZ004>048-050>052-TXZ083>090-101715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1214 PM CDT Tue Aug 9 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Showers and thunderstorms will be possible through early Wednesday with the greatest coverage expected later this afternoon and this evening. Some of the storms could become strong with localized damaging wind gusts and small hail, but widespread severe weather is not expected. Otherwise, locally heavy rain which could cause minor flooding and cloud to ground lightning are the main concerns with any storm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Showers and thunderstorms will remain possible Wednesday but chances will gradually shift south before ending Wednesday night. Gusty winds, locally heavy rain, and lightning will be the main concerns with any storms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 9, 4:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Norman OK
452 PM CDT Tue Aug 9 2022
OKZ009-014-092230-
Roger Mills OK-Ellis OK-
452 PM CDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of southeastern Ellis
and northeastern Roger Mills Counties through 530 PM CDT...
At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arnett to 5 miles northeast of Crawford.
Movement was southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arnett and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 9950 3578 9949 3577 9980 3625 9979
TIME...MOT...LOC 2152Z 335DEG 5KT 3614 9973 3588 9972
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
11Local storm report, Aug 9, 4:54 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 3 NE PONCA CITY 36.73N 97.04W
08/09/2022 E60 MPH KAY OK PUBLIC
MINOR WIND DAMAGE ALSO.
&&
JPSpecial weather statement, Aug 9, 4:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Norman OK
458 PM CDT Tue Aug 9 2022
OKZ018-024-092230-
Kingfisher OK-Canadian OK-
458 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of south central
Kingfisher and northeastern Canadian Counties through 530 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Concho. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Yukon, Piedmont, Okarche, Concho and Richland.
This includes Interstate 40 between mile markers 124 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3575 9800 3572 9775 3556 9769 3549 9793
3555 9808
TIME...MOT...LOC 2158Z 343DEG 1KT 3563 9789
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
11Special weather statement, Aug 9, 5:15 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
515 PM CDT Tue Aug 9 2022
OKZ035-092245-
Kiowa OK-
515 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of central Kiowa County
through 545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tom Steed Reservoir, moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain Park, Roosevelt, Cooperton and Tom Steed Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3468 9883 3470 9903 3492 9916 3496 9883
TIME...MOT...LOC 2215Z 170DEG 5KT 3481 9897
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
11Special weather statement, Aug 9, 5:20 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Norman OK
520 PM CDT Tue Aug 9 2022
OKZ018-092245-
Kingfisher OK-
520 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southeastern
Kingfisher County through 545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Okarche. This storm was moving northeast 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Okarche.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3581 9771 3573 9773 3572 9799 3588 9787
TIME...MOT...LOC 2219Z 238DEG 3KT 3574 9790
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
11Special weather statement, Aug 9, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
521 PM CDT Tue Aug 9 2022
OKZ009-092245-
Ellis OK-
521 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Ellis
County through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Arnett. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shattuck and Arnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3629 10000 3630 9975 3600 9975 3606 10000
TIME...MOT...LOC 2221Z 268DEG 1KT 3614 9989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:13 PM CDT | Special Weather Statement | OUN | Hughes | 47 min |
| Aug 8, 11:11 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| Aug 9, 1:57 PM CDT | Special Weather Statement | OUN | Comanche | 33 min |
| Aug 9, 2:46 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Aug 9, 2:48 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| Aug 9, 3:01 PM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| Aug 9, 3:25 PM CDT | Special Weather Statement | OUN | Caddo | 35 min |
| Aug 9, 3:44 PM CDT | Special Weather Statement | OUN | Custer | 31 min |
| Aug 9, 3:46 PM CDT | Special Weather Statement | OUN | Beckham | 14 min |
| Aug 9, 3:49 PM CDT | Special Weather Statement | OUN | Kay | 11 min |
| Aug 9, 3:57 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Roger Mills | 2 hr |
| Aug 9, 4:06 PM CDT | Special Weather Statement | OUN | Custer | 9 min |
| Aug 9, 4:09 PM CDT | Special Weather Statement | OUN | Beckham | 36 min |
| Aug 9, 4:11 PM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Aug 9, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 48 min |
| Aug 9, 4:25 PM CDT | Special Weather Statement | OUN | Greer | 35 min |
| Aug 9, 4:28 PM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Aug 9, 4:30 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey | 2 hr |
| Aug 9, 4:38 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 37 min |
| Aug 9, 4:48 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Aug 9, 4:52 PM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Aug 9, 4:58 PM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Aug 9, 5:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Aug 9, 5:20 PM CDT | Special Weather Statement | OUN | Kingfisher | 25 min |
| Aug 9, 5:26 PM CDT | Special Weather Statement | OUN | Logan | 34 min |
| Aug 9, 5:28 PM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Aug 9, 5:47 PM CDT | Special Weather Statement | OUN | Logan | 28 min |
| Aug 9, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 39 min |
| Aug 9, 6:01 PM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Aug 9, 6:15 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Logan, Oklahoma | 2 hr |
| Aug 9, 6:17 PM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Aug 9, 6:19 PM CDT | Special Weather Statement | OUN | Logan | 26 min |
| Aug 9, 6:31 PM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Aug 9, 6:39 PM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Aug 9, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 47 min |
| Aug 9, 6:51 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Aug 9, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 47 min |
Nearby
Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.